MAUDE Adverse Event Report: ARTHREX, INC. STEPPED, RATCHET DRILL SLEEVE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. STEPPED, RATCHET DRILL SLEEVE; MANUAL INSTR, GENERAL SURGICAL
Model Number STEPPED, RATCHET DRILL SLEEVE
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted to provide additional information in d8/9, h3, h6: type of investigation, investigation findings, investigation conclusions, g3, and h10.Complaint allegation is confirmed.Upon visual evaluation, it was noted that the distal end of the shaft of the ratcheting drill sleeve for flipcutter®, stepped, 3.5 mm had bent.Functional testing was not performed due to the damage to the device.The most likely cause of this failure is attributed to wear and tear damage incurred over repeated usage, as it serves as a sleeve for flipcutter® iii drills, used for various knee procedures, including acl (anterior cruciate ligament) repair.Device was manufactured 2017.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 03/25/2024, it was reported by a sales representative via (b)(4) that an ar-1510fs-7 ratcheting drill sleeve for flipcutters tip was bent.This occurred during an acl case, making the drill hole bigger.The case continued using a different sleeve.

Brand Name
STEPPED, RATCHET DRILL SLEEVE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19142723
Report Number1220246-2024-02158
Device Sequence Number7862063
Product Code MDM
UDI-Device Identifier00888867196766
UDI-Public00888867196766
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTEPPED, RATCHET DRILL SLEEVE
Device Catalogue NumberAR-1510FS-7
Device Lot Number051730
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/05/2024
Initial Report FDA Received Date04/19/2024
Supplement Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown